Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Paracommutators--boundedness and Schatten-von Neumann properties


Authors: Svante Janson and Jaak Peetre
Journal: Trans. Amer. Math. Soc. 305 (1988), 467-504
MSC: Primary 47B38; Secondary 42B20, 47B10, 47B35
DOI: https://doi.org/10.1090/S0002-9947-1988-0924766-6
MathSciNet review: 924766
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A very general class of operators, acting on functions in $ {L^2}({{\mathbf{R}}^d})$, is introduced. The name "paracommutator" has been chosen because of the similarity with the paramultiplication of Bony and also because paracommutators comprise as a special case commutators of Calderón-Zygmund operators, as well as many other interesting examples (Hankel and Toeplitz operators etc.). The main results, extending previous results by Peller and others, express boundedness and Schatten-von Neumann properties of a paracommutator in terms of its symbol.


References [Enhancements On Off] (What's this?)

  • [1] M. Ahlmann (1984), The trace ideal criterion for Hankel operators on the weighted Bergman space $ {A^{\alpha 2}}$ in the unit ball of $ {C^n}$, Technical report 1984-3, Univ. Lund.
  • [2] G. Bennett (1977), Schur multipliers, Duke Math. J. 44, 603-639. MR 0493490 (58:12490)
  • [3] J. Bergh and J. Löfström (1976), Interpolation spaces, Grundlehren Math. Wiss., vol. 223, Springer-Verlag, Berlin, Heidelberg and New York.
  • [4] J.-M. Bony (1981), Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. 14, 209-246. MR 631751 (84h:35177)
  • [5] A. P. Calderón (1965), Commutators of singular integral operators, Proc. Nat. Acad. Sci. U.S.A. 53, 1092-1099. MR 0177312 (31:1575)
  • [6] J. Cohen (1980), Multilinear singular integrals, Studia Math. 68, 261-280. MR 599149 (83c:42014)
  • [7] J. Cohen and J. A. Gosselin (1982), On multilinear singular integrals on $ {{\mathbf{R}}^n}$, Studia Math. 72, 199-223. MR 671397 (84a:42027)
  • [8] R. R. Coifman and Y. Meyer (1978), Au delà des opérateurs pseudo-différentiels, Astérisque 57, Soc. Math. France, Paris. MR 518170 (81b:47061)
  • [9] -(1980), Fourier analysis of multilinear convolutions, Calderón's theorem, and analysis on Lipschitz curves, Euclidean Harmonic Analysis (Proceedings, Univ. Maryland 1979), Lecture Notes in Math., vol. 779, Springer-Verlag, Berlin, Heidelberg and New York, pp. 104-122.
  • [10] R. R. Coifman, A. McIntosh and Y. Meyer (1978), L'intégrale de Cauchy définit un opérateur borné sur $ {L^2}$ pour les courbes lipschitziennes, Ann. of Math. (2) 116, 361-387. MR 672839 (84m:42027)
  • [11] R. R. Coifman and R. Rochberg (1980), Representation theorems for holomorphic and harmonic functions in $ {L^p}$, Astérisque 77, Soc. Math. France, Paris, pp. 11-66. MR 604369 (82j:32015)
  • [12] R. R. Coifman, R. Rochberg and G. Weiss (1976), Factorization theorems for Hardy spaces in several variables, Ann. of Math. (2) 103, 611-635. MR 0412721 (54:843)
  • [13] G. David and J.-L. Journé (1984), A boundedness criterion for generalized Calderón-Zygmund operators, Ann. of Math. (2) 120, 371-397. MR 763911 (85k:42041)
  • [14] R. G. Douglas (1972), Banach algebra techniques in operator theory, Pure Appl. Math., vol. 49, Academic Press, New York and London. MR 0361893 (50:14335)
  • [15] L. Hörmander (1979), The Weyl calculus of pseudo-differential operators, Comm. Pure Appl. Math. 32, 359-443.
  • [16] -(1985), The analysis of linear partial differential operators. III, Grundlehren Math. Wiss., vol. 274, Springer-Verlag, Berlin, Heidelberg and New York. MR 781536 (87d:35002a)
  • [17] S. Janson (1978), Mean oscillation and commutators of singular integral operators, Ark. Mat. 16, 263-270. MR 524754 (80j:42034)
  • [18] S. Janson and J. Peetre (1984), Higher order commutators of singular integral operators, Interpolation Spaces and Allied Topics (Proceedings, Lund 1983), Lecture Notes in Math., vol. 1070, Springer-Verlag, Berlin, Heidelberg and New York, pp. 125-142. MR 760479 (86a:47024)
  • [19] -(1987), A new generalization of Hankel operators (the case of higher weights), Math. Nachr. 132, 313-328. MR 910059 (88m:47045)
  • [20] S. Janson, J. Peetre and S. Semmes (1984), On the action of Hankel and Toeplitz operators on some function spaces, Duke Math. J. 51, 937-958. MR 771389 (86m:47033)
  • [21] S. Janson and T. Wolff (1982), Schatten classes and commutators of singular integral operators, Ark Mat. 20, 301-310. MR 686178 (85a:47026)
  • [22] C. A. McCarthy (1967), $ {c_p}$, Israel J. Math. 5, 249-271. MR 0225140 (37:735)
  • [23] M. Murray (1985), Commutators with fractional differentiation and $ BMO$ Sobolev spaces, Indiana Univ. Math. J. 34, 205-215. MR 773402 (86c:47042)
  • [24] N. K. Nikol'skiĭ (1986), Treatise on the shift operator, Grundlehren Math. Wiss., vol. 273, Springer-Verlag, Berlin, Heidelberg and New York. MR 827223 (87i:47042)
  • [25] J. Peetre (1976), New thoughts on Besov spaces, Duke Univ. Math. Ser. 1, Durham. MR 0461123 (57:1108)
  • [26] -(1983), Hankel operators, rational approximation and allied questions of analysis, Second Edmonton Conference on Approximation Theory, CMS Conference Proceedings 3, Amer. Math. Soc., Providence, R.I., pp. 287-332. MR 729337 (85h:47037)
  • [27] -(1984), Invariant function spaces connected with the holomorphic discrete series, Anniversary Volume on Approximation Theory and Functional Analysis (Proceedings, Oberwolfach 1983), Internat. Ser. Numer. Math., vol. 65, Birkhäuser, Basel, Boston and Stuttgart, pp. 199-134.
  • [28] -(1985a), Paracommutators and minimal spaces, Operators and Function Theory (S. C. Power, ed.) (Proceedings, Lancaster 1984), Reidel, Dordrecht, pp. 163-224. MR 810447 (87g:46044)
  • [29] -(1985b), Invariant function spaces and Hankel operators--a rapid survey, Exposition. Math. 5 (1986), 3-16.
  • [30] V. V. Peller (1980), Hankel operators of class $ {S_p}$ and their application (rational approximation, Gaussian processes, the majorant problem for operators), Mat. Sb. 113, 538-581. (Russian) MR 602274 (82g:47022)
  • [31] -(1982), Hankel operators of the Schatten-von Neumann class $ {S_p}$, $ 0 < p < 1$, LOMI preprints E-6-82, Leningrad.
  • [32] -(1984), Nuclear Hankel operators acting between $ {H^p}$ spaces, Operator Theory: Adv. Appl. 14, 213-220.
  • [33] -(1985), Hankel operators in the theory of perturbation of unitary and self-adjoint operators, Funktsional. Anal, i Prilozhen. 19, 37-51. (Russian) (An earlier (English) version: Hankel operators and differentiability properties of functions of self adjoint (unitary) operators, LOMI preprints E-1-84, Leningrad 1984.) MR 800919 (87e:47029)
  • [34] L. Zh. Peng (1984), Compactness of para-products, Technical report 1984-13, Univ. Stockholm.
  • [35] -(1985), On the compactness of paracommutators, Ark. Mat. (to appear). MR 1050111 (91g:47020)
  • [36] -(1986), Paracommutators of Schatten-von Neumann class $ {S_p}$, $ 0 < p < 1$, Math. Scand. (to appear).
  • [37] S. C. Power (1982), Hankel operators in Hilbert spaces, Research Notes in Math., vol. 64, Pitman, Boston, London and Melbourne.
  • [38] R. Rochberg (1982), Trace ideal criteria for Hankel operators and commutators, Indiana Univ. Math. J. 31, 913-925. MR 674875 (84d:47036)
  • [39] D. Sarason (1978), Function theory on the unit circle, Virginia Polytechnic Institute and State University, Blacksburg. MR 521811 (80d:30035)
  • [40] S. Semmes (1984), Trace ideal criteria for Hankel operators, and applications to Besov spaces, Integral Equations Operator Theory 7, 241-281. MR 750221 (86c:47034)
  • [41] B. Simon (1979), Trace ideals and their applications, London Math. Soc. Lecture Note Ser. 35, Cambridge Univ. Press, Cambridge. MR 541149 (80k:47048)
  • [42] E. Stein (1970), Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J. MR 0290095 (44:7280)
  • [43] R. S. Strichartz (1982), Para-differential operators--another step forward for the method of Fourier, Notices Amer. Math. Soc. 29, 402-406.
  • [44] D. Timotin (1984), A note on $ {C_p}$ estimates for certain kernels, Preprint 47/1984, INCREST, Bucharest.
  • [45] -(1985), $ {C_p}$-estimates for certain kernels: the case $ 0 < p < 1$, Preprint, INCREST, Bucharest.
  • [46] A. Uchiyama (1978), On the compactness of operators of Hankel type, Tôhoku Math. J. (2) 30, 163-171. MR 0467384 (57:7243)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B38, 42B20, 47B10, 47B35

Retrieve articles in all journals with MSC: 47B38, 42B20, 47B10, 47B35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0924766-6
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society